Moonface advice, need help :(!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

KrysK
New Member


Date Joined Dec 2007
Total Posts : 2
   Posted 12/8/2007 10:01 AM (GMT -7)   
Hey,
I just recently found this forum and have been looking through the many topics dedicated to prednisone and moonface.
I'm 20 yrs old, just recieved a kidney transplant april 2007, so it's only been 8 months. At first I was pumped with prednisone but didn't notice any side effects at all. It wasn't till I was down to 10mgs a day that I really started to notice a change, I saw a picture of myself and was actually so shocked by what I saw - huge fat cheeks! It's like what I was seeing in the mirror was completely different, but reality definatley hit me once I saw that picture. I had developed moonface :(
I haven't had any weight gain, im still the small 100lb frame i used to be, and didn't experience acne either and still havent *knock on wood* but I do have thinning bones and type two diabeties now from it, oh and these freakishly giant cheeks that don't suit the rest of my body.
I'm now down too 7mgs a day, and by january I'll be down to 5mgs and I believe that will be the lowest. My diabeties has gotten better and I'm staying active for my bones to reverse that, but I just can't seem to change the moonface side effects.
I'm really missing my old face, and it hurts when people say that all my old pictures don't even look like me, I've heard once you get down to 5mgs that this side effect may possibly go away?
can anyone give me some hopeful stories or news or information? Because I don't believe I'll ever be off this drug.

Also, I just want to say I'm not a totally vain person at all...I just miss my old face, and it scares me so see someone else in those pictures.

Lonie
Veteran Member


Date Joined Feb 2005
Total Posts : 6447
   Posted 12/8/2007 10:17 AM (GMT -7)   
Welcome! Oh gosh, yes I know the dreaded moon face from Pred! I didn't even really notice the difference until I took some pictures and oh my what a surprise. It took me about 6 months from being off the pred to finally get rid of those cheeks, so I'm sure the lower dosage you go, the more it will go away. Take care, and not to worry....it will eventually dissapear!


Carol

Remicade - will have my 19th infusion on December 27.
Imuran - 100 mgs....taken before bedtime
Vitamin B-12/Biotin, Probiotics

"Life is short -- make fun of it"
 
Co-Moderator for the UC Forum
 
 


princesscolon
Veteran Member


Date Joined Apr 2006
Total Posts : 733
   Posted 12/8/2007 10:34 AM (GMT -7)   
The good news is you are tapering off, so it will go away once you are off.  The other day I found a picture with me and my moonface, it went straight in the trash!  I know it sucks.  Are you on Prograf?

Diagnosed with Left-sided Ulcerative Colitis 1995 at 15
Tried: Prednisone, Rowasa & Hydrocortisone Enemas, Proctofoam, Sulfasalazine, Asacol, Probiotics, Fish Oil, Canasa, Enotcourt, Colazol, Proctocort, Anamantle...
Diagnosed with Ulcerative Proctitis with rectal fistula in 2004, put on Remicade
2007: Increased Remicade dosage to 660mg every 6 weeks, diagnosed with Psoriatic Arthritis and Fibromyalgia
Current meds: Remicade 660mgs every 6 wks, Lomotil, Tramadol, Darvocet, Clorazepate, new meds I am about to start: Prograf, Cymbalta, Lyrica


KrysK
New Member


Date Joined Dec 2007
Total Posts : 2
   Posted 12/8/2007 10:39 AM (GMT -7)   
hey thanks for the quick replys!
no im not on prograf anymore, i was on it but it wasn't agreeing well with the kidney so they switched me to rapamune...i love it sooo much more, less headaches and feeling like blah.
i am tapering off, but in canada they never completely take you off of prednisone with transplants, like they do in europe. i kinda wish they would and will be talking to my doctor about it because ive had so many side effects with it. however, i still think its unlikely...it seems 5mgs will be the lowest for me.
do you think ill notice less moonface even at 5?

Jjc2007
Regular Member


Date Joined Apr 2007
Total Posts : 194
   Posted 12/8/2007 10:54 AM (GMT -7)   
I was on predisone when I was 15 (for UC) and I started on 40mg........and it took a long time to taper. I had that awful moonface. Sometime when I was in my 20s, I found all pictures of me with moonface and dumped them.

It did go away. The lasting effects were the tiny lines formed (stretch marks on the face so to speak). So I had tiny little crow's feet long before my friends.
diagnosed with UC in 1962
regualr meds:
Asulfadine (500mg tablets, 6 daily)
Folic Acid
Zantac as needed
open heart surgery in 2005 for removal of aortic root aneurysm

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 17, 2017 12:53 PM (GMT -7)
There are a total of 2,906,500 posts in 318,965 threads.
View Active Threads


Who's Online
This forum has 158305 registered members. Please welcome our newest member, Kidney Stones.
317 Guest(s), 10 Registered Member(s) are currently online.  Details
goshawk, scifigal2k, proactfit, Jasperilla, PeppermintTea, carnations4ever, The Dude Abides, Samura, Mergirl, gabybee